Alert archive / California / Wind Advisories in 2020

Wind Advisory 22, NWS Los Angeles, CA

March 27, 2020

NWS Los Angeles, CA issued this wind advisory at Mar 27, 2020, 8:16 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2020, 8:16 PM PDT (03:16 UTC)
Expired
Mar 28, 2020, 3:00 AM PDT
In force
7 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

141 
WWUS76 KLOX 280316
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
816 PM PDT Fri Mar 27 2020

CAZ039-281000-
/O.NEW.KLOX.WI.Y.0022.200328T0316Z-200328T1000Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
816 PM PDT Fri Mar 27 2020

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Santa Barbara County South Coast.

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for high profile vehicles. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Smith
1 follow-up statement
527 
WWUS76 KLOX 281013
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
313 AM PDT Sat Mar 28 2020

CAZ039-281115-
/O.EXP.KLOX.WI.Y.0022.000000T0000Z-200328T1000Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
313 AM PDT Sat Mar 28 2020

...WIND ADVISORY HAS EXPIRED...

Isolated gusts to 40 mph will continue through dawn.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 27, 5:12 PM PDT, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 27, 5:12 PM PDT, 3 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
512 PM PDT Fri Mar 27 2020

.SYNOPSIS...27/101 PM.

Dry and slightly warmer conditions are expected through Saturday.
However, a weak weather system will bring a chance of light
showers to northern San Luis Obispo County by late Saturday. A
chance of light showers will then spread over much of the
forecast area on Sunday. For Monday through next Friday, dry and
much warmer conditions are expected across the region.

&&

.SHORT TERM (TDY-MON)...27/210 PM.

After an active weather pattern the last couple days, quiet
weather has returned over the region through Saturday. Skies have
become mostly clear this afternoon, except for some scattered
benign stratocumulus clouds streaming across the mountains. The
upper-level trough that was responsible for the showers yesterday
into early this morning has moved into Arizona, so it will stay
dry through tonight. In the wake of the trough, breezy W to NW
winds have developed across the area, albeit below advisory level
everywhere. With a current SBA-SMX gradient of -3.4 mb, winds
have been gusting 25-30 mph over the Santa Barbara County South
Coast and adjacent foothills. There have been local gusts above
advisory level over the western passes, but those gusts will
likely remain isolated and not widespread enough to warrant
issuing a Wind Advisory for tonight.

Saturday will be uneventful as broad westerly flow aloft sets up
over the region behind the exiting trough. It will remain dry
through the afternoon, but mid and high cloud cover will be on the
increase through the day ahead of a weak upper-level shortwave trough
approaching from the northwest. Heights will rise, but with added
cloud cover temperatures will remain quite similar to today with
highs in the low to mid 60s across coasts and valleys. Gradients
will weaken some so winds won't be quite as gusty as today, but it
will still be pretty breezy along the Central Coast and through
the Antelope Valley. There may be a slight chance of light showers
across the interior portions of SLO County on Saturday evening
with increasing cyclonic flow and PVA from the approaching trough.

The weak trough will then push into the Central Coast on Sunday,
and the chance of showers will become more widespread, starting
over northern areas Sunday morning then push to areas south of
Point Conception by the afternoon. The best chance for showers
will be over interior areas and northern mountain slopes due to
associated northwest flow. Downsloping flow may prevent showers
from developing over the coasts and coastal valleys, especially
south of Point Conception. Shower coverage will diminish on Sunday
evening as the trough pushes eastward into interior California,
likely only remaining over eastern LA County. Rainfall totals
will likely be non-homogeneous due to the showery nature. However,
totals will be very light with most areas receiving less than a
tenth of an inch. The northern mountain slopes north of Point
Conception may receive a bit more, but still less than a quarter
inch. Snow levels with this system will not be nearly as low as
earlier in the week, likely remaining above 5000 ft. Thus not
expecting any snow issues over the major mountain passes, and any
snowfall will likely be a dusting. There will also be gusty NW to
W winds, especially for the Santa Barbara South Coast and Antelope
Valley. As the trough pushes eastward, winds will shift more N to
NW Sunday night into Monday. The strongest winds will be focused
along the SBA South Coast, I-5 corridor, and western Antelope
Valley, and Wind Advisories may potentially be necessary.

Broad NW flow aloft will prevail on Monday after the weak trough
departs to the east. Skies will clear out and it will be a
beautiful sunny day. Heights will be on the rise and temperatures
will follow suit, where highs will jump into the low to mid 70s
across the coastal valleys.

.LONG TERM (TUE-FRI)...27/156 PM.

Broad NW level flow aloft will continue through the rest of next
week as a ridge of high pressure dominates over the Eastern
Pacific. It will remain dry through the period with partly cloudy
skies at the worst. After an extended period of below normal
temperatures, Tuesday will be quite warm with highs in the mid 70s
to low 80s across coasts and valleys. This is about 10 degrees
above normal! The rest of the week will remain warmer than normal,
but Tuesday will be the peak of the warmth. There will be slight
cooling on Wednesday, but not by much as a broad trough pushes
into the Pacific Northwest lowering heights and increasing cloud
cover. Thursday and Friday will likely see highs in the low to
mid 70s as heights lower a bit more. At this point it looks like
conditions will be dry at least through early April.

&&

.AVIATION...28/0008Z.

At 00Z at KLAX, there was no marine layer or inversion.

Moderate to high confidence in VFR conditions everywhere through
the period, except for LIFR conditions at KPRB between 10Z-16Z.
SCT025-035 will be possible at some of the coastal site, with a
20-30% chance of the cigs becoming BKN overnight.

Widespread gusty west winds likely.

KLAX...High confidence in VFR through around 10Z. 30 percent
chance of MVFR CIGS between 10Z-19Z Saturday. West wind gusts
between 20-25 KT through 03Z, then weak east winds likely to
develop after 06Z. 10 percent chance of reaching 10 KT 12-16Z.

KBUR...High confidence in VFR through Saturday.

&&

.MARINE...27/209 PM.

High confidence in widespread Small Craft Advisory (SCA) winds and
short period seas into Saturday morning, especially through this
evening when gusts between 25 and 30 KT common even at the coast.
Winds will be weaker on Saturday, but there is still a 60 percent
chance of widespread SCA conditions, especially south and east of
Point Conception. Stronger more widespread winds likely on
Sunday. Moderate confidence that the winds will then shift focus
to the Central Coast down to San Nicolas Island, and strengthen
through the week.

Overall, this will be an extended period through at least early
next week with significant seas at periods under 9 seconds and
ample white caps.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Saturday for
      zones 645-650-655-670. (See LAXMWWLOX).
     Small Craft Advisory in effect until 9 AM PDT Saturday for
      zones 673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (MON-FRI).

No significant hazards expected.

&&

PUBLIC...Stewart
AVIATION...Smith
MARINE...Kittell
SYNOPSIS...Sirard

weather.gov/losangeles

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.